Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 

 

Pleating coordinates for the Teichmüller space of a punctured torus


Authors: Linda Keen and Caroline Series
Journal: Bull. Amer. Math. Soc. 26 (1992), 141-146
MSC (2000): Primary 30F40; Secondary 30F60, 32G15, 57N05, 57S30
MathSciNet review: 1110439
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We construct new coordinates for the Teichmüller space Teich of a punctured torus into $ {\text{R}} \times {{\text{R}}^ + }$. The coordinates depend on the representation of Teich as a space of marked Kleinian groups $ {G_\mu }$ that depend holomorphically on a parameter $ \mu $ varying in a simply connected domain in C. They describe the geometry of the hyperbolic manifold $ {{\text{H}}^3}{\text{/}}{G_\mu }$; they reflect exactly the visual patterns one sees in the limit sets of the groups $ {G_\mu }$; and they are directly computable from the generators of $ {G_\mu }$.


References [Enhancements On Off] (What's this?)

  • [1] D. B. A. Epstein and A. Marden, Convex hulls in hyperbolic space, a theorem of Sullivan, and measured pleated surfaces, Analytical and geometric aspects of hyperbolic space (Coventry/Durham, 1984), London Math. Soc. Lecture Note Ser., vol. 111, Cambridge Univ. Press, Cambridge, 1987, pp. 113–253. MR 903852
  • [2] Linda Keen, Bernard Maskit, and Caroline Series, Geometric finiteness and uniqueness for Kleinian groups with circle packing limit sets, J. Reine Angew. Math. 436 (1993), 209–219. MR 1207287
  • [3] Linda Keen and Caroline Series, Continuity of convex hull boundaries, Pacific J. Math. 168 (1995), no. 1, 183–206. MR 1331998
  • [4] -, Pleating coordinates for the Maskit embedding of the Teichmüller space of punctured tori, IMS SUNY, 1991/2.
  • [5] -, The Riley slice of Shottky space, Warwick Univ., preprint, 1991.
  • [6] Curt McMullen, Cusps are dense, Ann. of Math. (2) 133 (1991), no. 1, 217–247. MR 1087348, 10.2307/2944328
  • [7] -, personal communication.
  • [8] Caroline Series, The geometry of Markoff numbers, Math. Intelligencer 7 (1985), no. 3, 20–29. MR 795536, 10.1007/BF03025802
  • [9] W. P. Thurston, Geometry and topology of three manifolds, Lecture notes, Princeton Univ., NJ, 1979.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 30F40, 30F60, 32G15, 57N05, 57S30

Retrieve articles in all journals with MSC (2000): 30F40, 30F60, 32G15, 57N05, 57S30


Additional Information

DOI: http://dx.doi.org/10.1090/S0273-0979-1992-00259-8
Article copyright: © Copyright 1992 American Mathematical Society